MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES NAVIO LONG ATTACHMENT; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES NAVIO LONG ATTACHMENT; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number PFSR110006
Medical Device Problem Codes Difficult to Insert (1316); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during set up for a navio-assisted tka surgery, the navio handpiece and the anspach emax 2 plus hand piece - rohs did not connect to the navio.Both devices were unplugged and plugged in several times, the system was rebooted; and eventually they opened another tray and proceeded without issue.However, they could not get the burr to seat in the navio long attachment, so they tried the one from the second set and it attached and the burr seated.The procedure was finished with smith and nephew back up devices without delays.The patient was not harmed.The investigation stated that the most probable cause of the navio handpiece connection problem is a electrical failure within handpiece cable.Also, it was found that there was a bearing loose inside of the shaft of the navio long attachment, and these two findings make these reportable events.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the navio long attachment, part number pfsr110006, (b)(6), intended for use in treatment was returned for evaluation.A relationship between the reported event and the device was established.The reported problem was visually confirmed.A bearing inside the long attachment came loose.A functional evaluation was performed.The reported problem was confirmed.A bur was inserted and removed into the long attachment, and was met with resistance during insertion and removal.The most likely cause of this event is a mechanical component failure due to wear and usage over time of the long attachment.A review of manufacturing records indicate the device met all specifications upon release into distribution.A complaint history review for similar reported/confirmed complaints found similar events.A historical escalation event review was completed.The review determined that prior escalation actions are applicable to the scope of this complaint, however no further escalation action is required.The failure mode and associated risk have been anticipated within the risk file and the documented risk level is still adequate.Although no further containment or corrective action is recommended or required at this time, all complaints are monitored and trended through post market surveillance activities.

Brand Name
NAVIO LONG ATTACHMENT
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14655166
Report Number3010266064-2022-00475
Device Sequence Number14840502
Product Code OLO
UDI-Device Identifier00885556628607
UDI-Public00885556628607
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K191223
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPFSR110006
Device Catalogue NumberPFSR110006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2022
Supplement Date Received by Manufacturer08/01/2022
Initial Report FDA Received Date06/10/2022
Supplement Report FDA Received Date08/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NAVIO SURGICAL SYSTEM US, SN:(B)(4)
Patient SexUnknown